[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.247.205. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1992

Erythematous, Hemorrhagic, and Necrotic Plaques in an Elderly Man

Author Affiliations

American University of Beirut (Lebanon) Medical Center

Arch Dermatol. 1992;128(1):105-106. doi:10.1001/archderm.1992.01680110115020
Abstract

REPORT OF A CASE  A 70-year-old man, known to have coronary artery disease, was admitted to the American University of Beirut (Lebanon) Medical Center for the management of congestive heart failure. On presentation to the coronary care unit, his skin examination revealed multiple, variably sized, petechial, ecchymotic, nonpalpable, tender patches (Figs 1 and 2). Some of these patches exhibited hemorrhage and necrosis. These lesions were localized, mainly to the back, the buttocks, and the extremities. The patient noticed his skin lesions after admission to a community hospital 3 weeks earlier. In that hospital, he received therapy with captopril, digitalis, furosemide, and oral acenocoumarol. One week after treatment with these drugs began, multiple, painful red patches developed over his back and buttocks; these patches later spread to involve the patient's extremities. These patches also gradually expanded and became necrotic, hemorrhagic, and ulcerated.Laboratory studies at our hospital disclosed the following values

First Page Preview View Large
First page PDF preview
First page PDF preview
×